Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 121, NWS New Orleans, LA

June 27, 2001Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2001, 2:45 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 27, 2001, 2:45 PM CDT (19:45 UTC)
Expired
Jun 27, 2001, 3:45 PM CDT
In force
60 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:15 PM CDTThunderstorm WindBatchelor, LASeveral trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WUUS54 KLIX 271945
SVRNEW
LAC077-125-272045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 PM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 345 PM CDT

* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LETTSWORTH...OR ABOUT 23 MILES SOUTHEAST
  OF MARKSVILLE...MOVING SOUTHEAST AT 5 MPH.

SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3102 9179 3087 9191 3064 9159 3087 9142

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:45 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 27, 2:45 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 PM CDT WED JUN 27 2001

SPOTTY CONVECTION FIRING PRETTY HARD AT THE MOMENT SO WILL BE FAIRLY
BRIEF. WITH SOME DRY AIR INTRUSION TRYING TO WORK ITS WAY INTO THE
FORECAST AREA FROM THE NW HALF OF THE GULF...EXPECT CONVECTION TO
PICK UP SOME WITHIN THE NEXT FEW HOURS. SO THIS IN ITSELF WILL
DICTATE IMMEDIATE FORECAST FOR TONIGHT. WILL PRETTY MUCH GO WITH
PERSISTENCE FROM PREVIOUS PACKAGES WHICH HAVE GENERALLY TRENDED
CLOSER WITH THE AVN. AVN HOLDING THE UPPER LOW NEAR THE MISSOURI
VALLEY AREA WHICH VERIFIES WELL WITH WV IMAGERY. THIS LOW NOT
EXPECTED TO DO MUCH THROUGH 60HR BEFORE A RIDGE PATTERN BUILDING
OVER THE SW STATES BEGINS TO PUSH EWD SLIDING THE LOW INTO TX NEAR
THE WEEKEND/S END. WITH SUFFICIENT MOISTURE IN PLAY ACROSS THE
CENTRAL GULF COAST ALONG WITH MID LEVELS VORTS ROTATING AROUND THE
UPPER LOW...THIS SHOULD LEAVE PRECIP TRENDS IN THE SCT RANGE THROUGH
00Z SAT BEFORE MUCH OF THE ENERGY MOVES W OF THE FORECAST AREA. SFC
PATTERN SHOULD CHANGE LITTLE AS WELL WITH HIGH PRES PERSISTING
ACROSS THE LOWER MS VALLEY. WILL KEEP FORECAST TEMPS NEAR SEASONAL
TRENDS WITH AFTERNOON HIGHS NEAR 90 ALONG WITH OVERNIGHT LOWS AROUND
70. FOR COORD PURPOSES...NUMBERS BELOW MAY CHANGE SLIGHTLY NEAR
ISSUANCE TIME PENDING RADAR TRENDS.

PRELIM NUMBERS...

MCB 68/88/69/89 4534  BTR 69/88/71/89 4534
MSY 72/89/73/89 5534  GPT 70/86/71/87 4534

.NEW...NONE
LA...NONE.
MS...NONE.

09

In the hours before

Special weather statement, Jun 27, 11:00 AM CDT, 3 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED JUN 27 2001

...SYNOPSIS...
VERY MOIST AND UNSTABLE AIRMASS MOVING THROUGH SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI AROUND SURFACE HIGH PRESSURE WHICH IS SITUATED
OVER THE SOUTHEAST U.S.

...THUNDERSTORMS...
THUNDERSTORMS WILL MOVE OVER THE AREA THIS AFTERNOON.  SOME
THUNDERSTORMS BECOMING SEVERE WITH ASSOCIATED SMALL HAIL...STRONG
GUSTY WINDS IN EXCESS OF 50 MPH...AND FREQUENT LIGHTNING. ISOLATED
BRIEF TORNADOES ARE POSSIBLE. HEAVY RAIN WITH RATES OF 2 TO 3 INCHES
AN HOUR ARE POSSIBLE WITH LOCALIZED FLOODING OF STREETS AND STREAM.

ACTIONS...LOCAL EMERGENCY OFFICIALS SHOULD BE ON THE ALERT OF THE
POSSIBILITIES OF THESE SEVERE THUNDERSTORMS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:20 AM CDTTornado WarningLIXLivingston25 min
Jun 27, 11:00 AM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne60 min
Jun 27, 12:22 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard38 min
Jun 27, 3:50 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.